An invariant of tangle cobordisms
HTML articles powered by AMS MathViewer
- by Mikhail Khovanov PDF
- Trans. Amer. Math. Soc. 358 (2006), 315-327 Request permission
Abstract:We construct a new invariant of tangle cobordisms. The invariant of a tangle is a complex of bimodules over certain rings, well-defined up to chain homotopy equivalence. The invariant of a tangle cobordism is a homomorphism between complexes of bimodules assigned to boundaries of the cobordism.
- John C. Baez and Laurel Langford, Higher-dimensional algebra. IV. 2-tangles, Adv. Math. 180 (2003), no. 2, 705–764. MR 2020556, DOI 10.1016/S0001-8708(03)00018-5
- J. Scott Carter, Joachim H. Rieger, and Masahico Saito, A combinatorial description of knotted surfaces and their isotopies, Adv. Math. 127 (1997), no. 1, 1–51. MR 1445361, DOI 10.1006/aima.1997.1618
- J. Scott Carter and Masahico Saito, Reidemeister moves for surface isotopies and their interpretation as moves to movies, J. Knot Theory Ramifications 2 (1993), no. 3, 251–284. MR 1238875, DOI 10.1142/S0218216593000167
- J. Scott Carter and Masahico Saito, Knotted surfaces and their diagrams, Mathematical Surveys and Monographs, vol. 55, American Mathematical Society, Providence, RI, 1998. MR 1487374, DOI 10.1090/surv/055
- John E. Fischer Jr., $2$-categories and $2$-knots, Duke Math. J. 75 (1994), no. 2, 493–526. MR 1290200, DOI 10.1215/S0012-7094-94-07514-5
- M. Jacobsson, An invariant of link cobordisms from Khovanov’s homology theory, arXiv:math.GT/0206303.
- V. M. Kharlamov and V. G. Turaev, On the definition of the $2$-category of $2$-knots, Mathematics in St. Petersburg, Amer. Math. Soc. Transl. Ser. 2, vol. 174, Amer. Math. Soc., Providence, RI, 1996, pp. 205–221. MR 1386661, DOI 10.1090/trans2/174/15
- M. Khovanov, Crossingless matchings and the cohomology of $(n,n)$ Springer varieties, preprint arXiv:math.QA/0202113.
- Mikhail Khovanov, A functor-valued invariant of tangles, Algebr. Geom. Topol. 2 (2002), 665–741. MR 1928174, DOI 10.2140/agt.2002.2.665
- Mikhail Khovanov, A categorification of the Jones polynomial, Duke Math. J. 101 (2000), no. 3, 359–426. MR 1740682, DOI 10.1215/S0012-7094-00-10131-7
- D. Roseman, Reidemeister-type moves for surfaces in four dimensional space, Knot theory (Warsaw, 1995), Banach Center Publ., 42. Polish Acad. Sci., Warsaw, 1998, pp. 347–380.
- Mikhail Khovanov
- Affiliation: Department of Mathematics, University of California, One Shields Ave., Davis, California 95616
- MR Author ID: 363306
- Email: firstname.lastname@example.org
- Received by editor(s): February 20, 2003
- Received by editor(s) in revised form: March 1, 2004
- Published electronically: March 18, 2005
- © Copyright 2005 American Mathematical Society
- Journal: Trans. Amer. Math. Soc. 358 (2006), 315-327
- MSC (2000): Primary 57Q45
- DOI: https://doi.org/10.1090/S0002-9947-05-03665-2
- MathSciNet review: 2171235